Alert archive / Virginia / Tornado Warnings in 2010
Tornado Warning 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Mar 28, 2010, 9:58 PM EDT for Halifax County, Virginia. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2010, 9:58 PM EDT (01:58 UTC)
- Expired
- Mar 28, 2010, 10:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 110 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 10:02 PM EDT | TORNADO | 3 Sse Turbeville, VA | AN EF-0 TORNADO TOUCHED DOWN JUST OFF BLANE ROAD, NEAR ALTON,VA. ONE MOBILE HOME WAS DESTROYED, AND SEVERAL OLD FARM BUILDINGS AND OUTBUILDINGS HAD MINOR ROOF DAMAGE. |
| Mar 28, 10:05 PM EDT | TSTM WND DMG | 3 Se Turbeville, VA | UNOCCUPIED TRAILER HOME TURNED OVER AND DESTROYED. |
| Mar 28, 10:15 PM EDT | TSTM WND DMG | Turbeville, VA | PUBLIC REPORT OF TREE DAMAGE IN YARD AND LOUD LOCOMOTIVE SOUND FROM POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 7:37 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020
WFUS51 KRNK 290158
TORRNK
VAC083-290245-
/O.NEW.KRNK.TO.W.0003.100329T0158Z-100329T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
958 PM EDT SUN MAR 28 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 1045 PM EDT.
* AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ALTON...OR
7 MILES SOUTHWEST OF TURBEVILLE...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALTON...
CLUSTER SPRINGS...
VIRGILINA...
HITESBURG...
STAUNTON RIVER STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3663 7857 3665 7862 3669 7865 3668 7868
3659 7871 3654 7876 3654 7914 3662 7917
3674 7868 3671 7866 3664 7854
TIME...MOT...LOC 0158Z 253DEG 34KT 3654 7903
$$
DS3 follow-up statements
697
WWUS51 KRNK 290206
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1006 PM EDT SUN MAR 28 2010
VAC083-290245-
/O.CON.KRNK.TO.W.0003.000000T0000Z-100329T0245Z/
HALIFAX VA-
1006 PM EDT SUN MAR 28 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
SOUTHEASTERN HALIFAX COUNTY...
AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ALTON...OR NEAR
TURBEVILLE...MOVING EAST AT 40 MPH. QUARTER SIZE HAIL IS ALSO
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALTON...
CLUSTER SPRINGS...
VIRGILINA...
HITESBURG...
STAUNTON RIVER STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3664 7854 3663 7857 3665 7862 3669 7865
3667 7869 3659 7871 3654 7876 3655 7902
3664 7903 3674 7868 3672 7867
TIME...MOT...LOC 0206Z 253DEG 34KT 3659 7894
$$
DS096
WWUS51 KRNK 290219
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1019 PM EDT SUN MAR 28 2010
VAC083-290245-
/O.CON.KRNK.TO.W.0003.000000T0000Z-100329T0245Z/
HALIFAX VA-
1019 PM EDT SUN MAR 28 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR EASTERN
HALIFAX COUNTY...
AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.THIS TORNADO WAS LOCATED 11 MILES WEST OF
STAUNTON RIVER STATE PARK...OR NEAR SOUTH BOSTON...MOVING EAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
STAUNTON RIVER STATE PARK...
RURAL PARTS OF THE COUNTY JUST SOUTH OF SOUTH BOSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3664 7854 3663 7857 3665 7862 3669 7865
3667 7869 3663 7871 3661 7887 3667 7893
3674 7868 3668 7861
TIME...MOT...LOC 0218Z 253DEG 34KT 3668 7882
$$
DS056
WWUS51 KRNK 290239
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1039 PM EDT SUN MAR 28 2010
VAC083-290248-
/O.EXP.KRNK.TO.W.0003.000000T0000Z-100329T0245Z/
HALIFAX VA-
1039 PM EDT SUN MAR 28 2010
...THE TORNADO WARNING FOR EASTERN HALIFAX COUNTY EXPIRES AT 1045 PM
EDT...
AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY...THEREFORE
THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
LAT...LON 3664 7854 3663 7857 3665 7862 3669 7865
3667 7869 3663 7871 3661 7887 3667 7893
3674 7868 3668 7861
TIME...MOT...LOC 0238Z 253DEG 34KT 3673 7859
$$
DSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Mar 28, 9:51 PM EDT, 7 minutes earlier.
Area forecast discussion, Mar 28, 9:51 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
951 PM EDT SUN MAR 28 2010
.SYNOPSIS...
LOW PRESSURE AND COLD FRONT WILL SWING EAST OVER THE AREA LATE
TONIGHT AND PUSH INTO THE MID ATLANTIC MONDAY. HIGH PRESSURE WILL
BRING CLEARING SKIES AND MUCH WARMER WEATHER TO THE AREA FROM MID
WEEK INTO NEXT WEEKEND.
&&
.NEAR TERM /THROUGH MONDAY/...
TORNADO WATCH 38 REMAINS IN EFFECT UNTIL 1 AM FOR PORTIONS OF SOUTHSIDE
VA INTO NW NC PIEDMONT. HAVE HAD REPORTS OF PENNY SIZED HAIL IN
YANCEYVILLE BUT NOTHING OF SVR CRITERIA. SFC WEDGE RESIDES JUST IN
THE AREA OF CONVECTION...SO IT IS A CLOSE CALL AND TO IF ANY SVR
WINDS OR ROTATIONS COULD REACH THE SFC PER INVERSION.
THE OTHER MAIN ISSUE WILL BE THE FLOOD WATCH. RAINFALL ACCELARATED
FURTHER EAST THIS AFTN AND SITUATION LOOKS BETTER FOR THE WRN HALF
OF THE CWA OVERNIGHT AS SHOWER ACTIVITY IS SCATTERED AND NOT THAT
HEAVY. THE JET STRUCTURE STILL FAVORS ANOTHER 3-6 HOURS OF
CONVECTION OVER THE PIEDMONT SO KEEPING THE FLOOD WATCH JUST EAST
OF THE BLUE RIDGE...AND CANCELLING THE WEST.
TEMPS OVERNIGHT WILL HOLD STEADY AND MAY RISE A DEGREE OR TWO...AS
THE FRONT STAYS WEST OF US EARLY AND THE COOLER AIRMASS LAGS.
WITH MODEL BIAS TENDING TO REMOVE POPS TOO QUICKLY FROM THE
EXTREME SE PORTION OF THE CWA AS LOW PRESSURE MOVES TOWARDS THE
COAST...HELD ONTO TO HIGHER POPS IN THE EAST 12Z TO 18Z MONDAY.
THEN...TRIED TO DRY OUT THE MIDDLE BETWEEN EXITING LOW AND THE
UPSLOPE IN THE WEST. WENT WITH HIGH TEMPERATURES FROM THE UPPER 40S
IN THE NORTHWEST TO THE LOWER 60S IN THE SOUTHEAST CLOSER TO THE
COOL GUIDANCE WITH THE ADDITIONAL CLOUD COVER.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
TRICKY FORECAST FOR MONDAY NIGHT INTO TUESDAY NIGHT. GFS THE
OUTLIER OF THE SHORT-MIDTERM MODELS IN THE IMPACT OF A STRONG
SHORT WAVE TROF THAT WILL MOVE EAST AND NORTHEAST OUT OF SOUTHERN
ARKANSAS AND SIGNIFICANTLY AMPLIFY AND SLOW THE UPPER TROF MOVING
EAST OUT OF THE LOWER OHIO VALLEY. THE MORE AGGRESSIVE GFS
SOLUTION RESULTS IN A MUCH SLOWER UPPER AND SURFACE LOW THAT
ALLOWS WRAP AROUND MOISTURE IN THE DEFORMATION ZONE TO LINGER OVER
BLACKSBURG FORECAST AREA MUCH LONGER THAN DEPICTED BY EITHER THE
NAM OR ECMWF.
LATEST DISCUSSION FROM HPC IS INDICATING THAT GFS IS SUFFERING FROM
CONVECTIVE GRID-SCALE FEEDBACK ACROSS FLORIDA/SE COAST THAT EVENTUALLY
CONTRIBUTES TO QUESTIONABLY STRONG PHASING WITH AND SLOWING OF THE
PARENT CYCLONE. AGREE WITH HPC THAT BLEND OF THE NAM/ECMWF EARLY
BEFORE TRANSITIONING AWAY FROM THE NAM AND TOWARD THE ECWMF AND
ENSEMBLE MEANS LATE IN THE PERIOD IS WARRANTED.
THE LATTER SOLUTIONS SUPPORT THE THREAT OF WIDESPREAD PRECIPITATION
UNDER THE DEFORMATION ZONE OF THE UPPER LOW MOVING OUT OF THE
NORTHERN PORTIONS OF THE BLACKSBURG FORECAST AREA BY EARLY MONDAY
NIGHT...TO BE REPLACED BY MAINLY DIURNALLY-DRIVEN SHOWERS UNDER
THE UPPER COOL...AND SOME UPSLOPING ACROSS THE WEST...TUESDAY
INTO TUESDAY EVENING. SOME WET SNOW MAY EVEN MIX IN AT TIMES ACROSS
THE HIGHER TERRAIN AS COLDER AIR SPREADS INTO THE REGION ON THE
BACKSIDE OF THE DEPARTING SYSTEM.
SURFACE AND UPPER HIGH PRESSURE BUILDING INTO THE AREA FROM THE
WEST SHOULD ALLOW FOR SKIES TO GRADUALLY CLEAR TUESDAY NIGHT...WITH
DRY AND WARMER WEATHER TO RETURN ON WEDNESDAY.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
LOW PRESSURE PINWHEELING OVER THE ATLANTIC AND DEEP FULL LATITUDE
TROF OVER THE WESTERN PORTION OF THE NATION WILL ESTABLISH A STABLE
OMEGA BLOCK...WITH FULL LATITUDE UPPER RIDGING OVER THE EASTERN
PORTION OF THE NATION THROUGH THE LONG TERM PERIOD. SURFACE HIGH
PRESSURE EXPECTED TO REMAIN OVER THE SOUTHEASTERN STATES THROUGH
MUCH OF THE PERIOD...MAINTAINING SOUTHWESTERLY-WESTERLY SURFACE
FLOW OVER THE BLACKSBURG FORECAST AREA.
850 MILLIBAR TEMPERATURES FORECAST TO RISE INTO 16-18C RANGE...
AND WITH ABUNDANT INSOLATION EXPECTED...WILL LIKELY SEE TEMPERATURES
REACH WELL INTO THE 60S-MID 70S IN THE MOUNTAINS...WITH READINGS
IN THE LOWER TO MID 80S QUITE POSSIBLE EAST OF THE BLUE RIDGE DUE
TO ADDITIONAL BENEFIT OF COMPRESSIONAL DOWNSLOPE WARMING.
AIR MASS EXPECTED TO REMAIN FAIRLY DRY THROUGH THE PERIOD...WITH
DEW POINTS GENERALLY IN THE 40S...SO EXPECT GOOD DIURNAL
TEMPERATURE CURVE. NIGHTTIME LOWS SHOULD RANGE FROM THE 40S IN THE
DEEPER MOUNTAIN VALLEYS...TO MAINLY 50S BY THE END OF THE PERIOD
ACROSS THE PIEDMONT.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
CONVECTION WITH HEAVY RAINS AND EMBEDDED TSRA WILL AFFECT THE
DAN/LYH CORRIDOR INTO EARLY OVERNIGHT...06Z TIME FRAME. CIGS/VSBYS
ARE GOING TO VARY FROM MVFR TO LIFR...BUT PREDOMINANTLY STAY ON
THE LOW END.
CONFIDENCE IN MODELS IS LOW...AS THEY ARE VARYING FROM CLEARING
OUT THE LOW CIGS OVERNIGHT IN THE WEST TO KEEPING IFR OR LOWER
GOING. GIVEN THE FRONT TO OUR WEST...WILL HOLD ONTO PESSIMISTIC
FORECAST FOR THE AREA...BUT INCREASE CIGS BEHIND THE FRONT TO MVFR
AT ROANOKE/LYH/DAN BY 09Z-15Z. NW TO NORTH FLOW BEHIND THE FRONT
WILL KEEP CIGS LOWER AT BLF...BUT LWB SHOULD JUMP BACK TO MVFR BY
15Z AS WELL.
ARRIVAL OF SURFACE HIGH PRESSURE FOLLOWING THIS SYSTEM SHOULD
BRING VFR CONDITIONS BACK ON TUESDAY EAST OF THE BLUE RIDGE.
CLOUDS MAY LINGER IN THE MOUNTAINS UNTIL TUESDAY NIGHT WITH
CLEARING SKIES BY WEDNESDAY WHEN INCREASED DRYING/SUBSIDENCE TAKES
SHAPE. EXPECT VFR AT ALL SITES WEDNESDAY NIGHT INTO THURSDAY UNDER
HIGH PRESSURE.
&&
.HYDROLOGY...
FLOOD WATCH WILL BE TRIMMED ON ITS WESTERN EDGE AS BEST MOISTURE
TRANSPORT REMAINS ACROSS THE PIEDMONT. SOME FLASH FLOODING HAS
ALREADY OCCURRED AND WILL HAVE TO MONITOR FF SITUATION FOR SEVERAL
MORE HOURS ACROSS CASWELL...PITTSYLVANIA...AND HALIFAX. FAST
MOVING CELLS HAVE BEEN TRAINING FOR SEVERAL HOURS ALREADY. RADAR
HAS ALSO BEEN UNDERESTIMATING AMOUNTS...POSSIBLY BY UP TO 50 PERCENT
THIS EVENING. LOOKS LIKE THE DAN RIVER BASIN ACROSS NORTH CAROLINA
HAS ALREADY RECEIVED 1 TO 2 INCHES OF BASIN-WIDE RAIN AND VERY FAST RISES
ARE LIKELY ON THE DAN RIVER LATER THIS EVENING AND TOMORROW. RIVER
FLOOD FORECASTS FOR THE DAN WILL BE ON THE WAY ONCE RFC GUIDANCE IS
DELIVERED. WILL BE LOOKING AT THE JAMES BASIN AS WELL BUT AXIS OF HEAVIEST
RAIN HAS BEEN MOSTLY EAST OF THE JAMES SO FORECASTS MAY COME DOWN
SOME THERE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR VAZ022>024-032>035-
043>047-058-059.
NC...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR NCZ003>006-020.
WV...NONE.
&&
SYNOPSIS...KK/WP
NEAR TERM...KK/WP
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...KK/WP
HYDROLOGY...PCHazardous weather outlook, Mar 28, 6:42 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 642 PM EDT SUN MAR 28 2010 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-045>047-059- WVZ042>045-292245- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 642 PM EDT SUN MAR 28 2010 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT SPOTTERS ARE ENCOURAGED TO SEND ANY REPORTS IN OF FLOODING OR RAINFALL AMOUNTS GREATER THAN AN INCH. NCZ004>006-020-VAZ043-044-058-292245- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX- 642 PM EDT SUN MAR 28 2010 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. A THREAT OF HAIL UP TO ONE INCH IN DIAMETER...DAMAGING WINDS AND EVEN ISOLATED TORNADOES EXISTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO SEND ANY REPORTS HAIL...FLOODING OR WIND DAMAGE TO US.
In the hours before
Special weather statement, Mar 28, 7:11 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT SUN MAR 28 2010
VAZ033-034-282330-
BEDFORD VA-FRANKLIN VA-
711 PM EDT SUN MAR 28 2010
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND FRANKLIN COUNTIES...
AT 707 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
PENHOOK...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3723 7934 3704 7953 3706 7956 3704 7957
3704 7959 3698 7961 3697 7961 3708 7978
3738 7949 3728 7930
EXPERIMENTAL
DSLocal storm report, Mar 28, 7:55 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
755 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 6 S JONESVILLE 36.15N 80.84W
03/28/2010 E1.00 INCH YADKIN NC TRAINED SPOTTER
QUARTER SIZE HAIL NEAR I77/US 421 INTERSECTION.
&&
PCSpecial weather statement, Mar 28, 8:52 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
852 PM EDT SUN MAR 28 2010
NCZ006-VAZ044-058-290130-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
852 PM EDT SUN MAR 28 2010
...A STRONG THUNDERSTORM WILL AFFECT CASWELL...HALIFAX AND
PITTSYLVANIA COUNTIES...
AT 849 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
PROVIDENCE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR TURBEVILLE AROUND 900 PM...SOUTH BOSTON
AROUND 915 PM AND SCOTTSBURG AROUND 930 PM.
LAT...LON 3654 7896 3654 7914 3643 7914 3640 7921
3657 7937 3692 7894 3670 7866
EXPERIMENTAL
DSLocal storm report, Mar 28, 9:05 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
905 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM FLASH FLOOD 1 S MONROETON 36.27N 79.73W
03/28/2010 ROCKINGHAM NC COUNTY OFFICIAL
FLOODING ALONG CUNNINGHAM MILL ROAD, FROM A CREEK THAT
FLOWS INTO THE HAW RIVER.
0833 PM FLASH FLOOD 3 NNE REIDSVILLE 36.40N 79.66W
03/28/2010 ROCKINGHAM NC COUNTY OFFICIAL
WOLF ISLAND CREEK FLOODING A PORTION OF WOLF ISLAND ROAD.
&&
WHPSpecial weather statement, Mar 28, 9:29 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 PM EDT SUN MAR 28 2010
VAZ058-059-290215-
CHARLOTTE VA-HALIFAX VA-
929 PM EDT SUN MAR 28 2010
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 928 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH
BOSTON...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR REDOAK AROUND 945 PM AND WYLLIESBURG AROUND
1000 PM.
LAT...LON 3695 7847 3682 7854 3673 7862 3660 7893
3674 7902 3705 7846 3703 7845
EXPERIMENTAL
DSSpecial weather statement, Mar 28, 9:45 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
945 PM EDT SUN MAR 28 2010
NCZ006-VAZ058-290215-
CASWELL NC-HALIFAX VA-
945 PM EDT SUN MAR 28 2010
...A STRONG THUNDERSTORM WILL AFFECT CASWELL AND HALIFAX COUNTIES...
AT 940 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
PROVIDENCE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR TURBEVILLE AROUND 1000 PM.
LAT...LON 3654 7902 3654 7914 3648 7914 3643 7923
3650 7929 3656 7923 3655 7922 3657 7921
3675 7898 3664 7882
EXPERIMENTAL
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:52 PM EDT | Special Weather Statement | RNK | Halifax | 38 min |
| Mar 28, 9:29 PM EDT | Special Weather Statement | RNK | Halifax | 46 min |
| Mar 28, 9:45 PM EDT | Special Weather Statement | RNK | Halifax | 30 min |
| Mar 28, 9:49 PM EDT | Flash Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 6 hr |
| Mar 28, 10:24 PM EDT | Special Weather Statement | RNK | Charlotte | 36 min |
| Mar 28, 10:29 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 31 min |
| Mar 28, 10:36 PM EDT | River Flood Warning | RNK | Charlotte, Halifax | 30 hr |
| Mar 28, 10:36 PM EDT | River Flood Warning | RNK | Pittsylvania, City of Danville | 13 hr |
| Mar 28, 10:36 PM EDT | River Flood Warning | RNK | Halifax | 48 hr |
| Mar 28, 10:45 PM EDT | Special Weather Statement | RNK | Halifax | 45 min |
| Mar 28, 10:52 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 53 min |
| Mar 29, 3:41 AM EDT | Areal Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 8 hr |
| Mar 29, 7:43 AM EDT | Areal Flood Warning | RNK | Charlotte | 4 hr |
Nearby
Tornado Warnings in Virginia, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.